MAUDE Adverse Event Report: GYRUS ACMI, INC M3-GOLD AUTOCLAVABLE FOROBLIQUE TELESCOPE 30 DEG

GYRUS ACMI, INC M3-GOLD AUTOCLAVABLE FOROBLIQUE TELESCOPE 30 DEG
Model Number M3-30A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device was returned to olympus for evaluation, and the customer's complaint was confirmed.The device evaluation determined that the outer tube was dented.In addition, the system lens was found to be broken, causing image loss.The investigation is still ongoing and the exact cause of the reported event could not be determined at this time.However, when additional significant information becomes available, this report will be updated accordingly.
 
Event or Problem Description
Olympus was informed that during preparation for use, the autoclavable foroblique 30 degree telescope's outer tube was found bent.There was no patient involvement, and no user injury reported.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information from the original equipment manufacturer for mdr# 1519132-2020-00097 the oem performed a device history record review; no abnormalities were found.An investigation was completed by the oem and determined that there is no manufacturing, material or processing related cause for this failure mode.Based on device the inspection results, it was likely that the damage to the outer tube led to lens fracture, causing image loss.The potential root cause of these damages can be attributed to user mishandling.To minimize device damages, the instructions for use (ifu) provides warnings and cautions to alert that the device may be damaged by improper handling.The ifu states "study this manual and other labeling thoroughly for safe handling and storage.Misuse of instruments can cause injury to the patient and could have an adverse effect on the procedure being performed.Do not drop instruments or allow them to be struck by other objects." (warnings, page 4).Olympus will continue to monitor complaints for this device.

Brand Name
M3-GOLD AUTOCLAVABLE FOROBLIQUE TELESCOPE 30 DEG
Common Device Name
M3-GOLD AUTOCLAVABLE FOROBLIQUE TELESCOPE 30 DEG
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key10825715
Report Number1519132-2020-00097
Device Sequence Number19666748
Product Code FAS
UDI-Device Identifier00821925005679
UDI-Public00821925005679
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberM3-30A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer11/15/2020
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date12/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1